| Model Number |
GIF-XP180N |
| Medical Device Problem Code |
Failure to Clean Adequately (4048)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Event or Problem Description
The customer reported to olympus the gastrointestinal videoscope exhibited image issues ¿ the image could not be seen properly.There were no reports of patient harm or impact associated with this event.Inspection and testing of the returned device revealed that foreign material was present in the nozzle.Additionally, the adhesive around the light guide lens and charged coupled device lens had foreign material.This was attributed to inadequate cleaning.This medical device report (mdr) is being submitted to capture the reportable malfunction found during device evaluation.
Additional Manufacturer Narrative
The device was returned to the olympus repair center.The customer¿s reported issue "does not look right" was confirmed during inspection that due to damage on charged coupled device unit, the image had white dots.Additional evaluation findings: air water-cylinder had stain; grip was shaved; right/left knob was shaved; air/water-cylinder had no color; suction-cylinder had no color; due to a cut on heat shrinking tube of elevator lever, expected insulation capacity could not be obtained; scope-connector had corrosion; electrical-connector had corrosion due to water leakage; due to a pinhole on bending section cover, water tightness was lost; distal end had a dent; bending tube was deformed; connecting tube had a buckling; universal cord had a scratch.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the foreign material was not removed since the reprocessing was not conducted properly due to leakage from the hole on the bending section cover (likely from wear and tear over time).The event can be prevented by following the instructions for use (ifu): ifu states that detection method in evis exera ii gif/cf/pcf type 180 series operation manual chapter 3 preparation and inspection.Ifu states that preventive measure in evis exera ii gif/cf/pcf type 180 series reprocessing manual chapter 5 reprocessing the endoscope (and related reprocessing accessories).Olympus will continue to monitor field performance for this device.